MAUDE Adverse Event Report: BIOFIRE DIAGNOSTICS, LLC BIOFIRE® RESPIRATORY PANEL 2.1 (RP2.1)

BIOFIRE DIAGNOSTICS, LLC BIOFIRE® RESPIRATORY PANEL 2.1 (RP2.1)
Model Number 423742
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code Muscle/Tendon Damage (4532)
Type of Reportable Event Serious Injury
Event or Problem Description
Summary: (b)(6) informed biofire that the vacuum seal on the biofire respiratory panel 2.1 (rp2.1) canisters were extremely tight, making it difficult to remove the product from the packaging.The customer stated that in some cases staff have had to push the canister out from the bottom, requiring significant force.The customer reported this has led to musculoskeletal strain among employees, with three individuals currently being treated for carpal tunnel syndrome and other related injuries.Specific details regarding these individuals have not been provided at this time.Biofire is submitting three individual medical device reports (mdrs), one for each affected individual as reported by the customer.This mdr (3002773840-2025-00074) pertains to individual #3.Biofire has requested further information from the customer and is currently investigating this event.No remedial action, corrective action, preventive action, or field safety corrective action (fsca) has been deemed necessary at this time.
 
Additional Manufacturer Narrative
Investigation: the customer informed biofire that the vacuum seal on the biofire respiratory panel 2.1 (rp2.1) canisters were extremely tight, making it difficult to remove the product from the packaging.The customer stated that in some cases staff have had to push the canister out from the bottom, requiring significant force.The customer reported this has led to musculoskeletal strain among employees, with three individuals currently being treated for carpal tunnel and other related injuries.Specific details regarding these individuals have not been provided at this time.Biofire is submitting three individual mdrs, one for each affected individual as reported by the customer.This mdr pertains to individual #3.Biofire's investigation into this event is ongoing and further information has been requested from the customer.The full investigation and associated conclusions will be provided in the final report.No remedial action, corrective action, preventive action, or fsca has been deemed necessary at this time.Conclusion: n/a for initial report.
 
Event or Problem Description
Summary: (b)(6) informed biofire that the vacuum seal on the biofire respiratory panel 2.1 (rp2.1) canisters were extremely tight, making it difficult to remove the product from the packaging.The customer stated that in some cases staff have had to push the canister out from the bottom, requiring significant force.The customer reported this has led to musculoskeletal strain among employees, with three individuals currently being treated for carpal tunnel syndrome and other related injuries.Specific details regarding these individuals were not provided.Biofire is submitting three individual medical device reports (mdrs), one for each affected employee as reported by the customer.This mdr (3002773840-2025-00074) pertains to individual #3.The investigation has documented the injuries occurring during biofire rp2.1 pouch loading.This issue is likely not due to a specific lot, and it is not suspected that there was an issue with the biofire product.
 
Additional Manufacturer Narrative
Investigation: the customer reported biofire rp2.1 canisters were extremely tight, making it difficult to remove the product from the packaging and in some cases staff have had to push the canister out from the bottom, requiring significant force.The customer reported this led to musculoskeletal strain among employees, with three individuals currently being treated for carpal tunnel and other related injuries.The employees that reported ergonomic injuries were opening approximately 8 to 10 canisters per day.Specific details regarding these individuals were not provided.It is unknown whether the employees required additional medical intervention due to the injuries.Biofire asked the customer whether they continue to experience issues with biofire rp2.1 canisters being extremely tight, which lot first exhibited the problem, and any additional affected lots.Despite multiple attempts, biofire was unable to receive the requested information.Conclusion: the investigation has documented the injuries occurring during pouch loading.This issue is likely not due to a specific lot, and it is not suspected that there was an issue with the biofire product.The customer should follow the "procedure" section of the biofire rp2.1 instructions for use (ifu) (www.Online-ifu.Com/iti0105) and the appropriate quick guide for pouch loading procedures.The "procedure" section of the biofire rp2.1 ifu states to remove the pouch from its vacuum-sealed package by tearing or cutting the notched outer packaging and opening the protective canister.For additional instructions on opening the mylar bag, the customer can ask employees to use a cutting device such as scissors to finish opening the bag when the mylar bag fails to tear completely.Or a secondary tear across the top of the mylar bag may be made.Biofire recommends that customers do not try to rip down the sides of the mylar bag.The sides of the mylar bag may be opened by using a cutting device such as scissors.If tear across the top is necessary, pushing the can out of the bag is not recommended, as the customer reported the force required to do this can cause injuries.

Brand Name
BIOFIRE® RESPIRATORY PANEL 2.1 (RP2.1)
Common Device Name
BIOFIRE® RESPIRATORY PANEL 2.1 (RP2.1)
Manufacturer (Section D)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer (Section G)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer Contact
515 colorow dr
salt lake city, UT 84108
8017366354
MDR Report Key23187378
Report Number3002773840-2025-00074
Device Sequence Number18437399
Product Code QOF
UDI-Device Identifier00815381020529
UDI-Public00815381020529
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
DEN200031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number423742
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown